MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; PEDICLE SCREW 03.58.234 MUST MC SCREW Ø5.5X40 CANNULATED

MEDACTA INTERNATIONAL SA M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM; PEDICLE SCREW 03.58.234 MUST MC SCREW Ø5.5X40 CANNULATED
Model Number 03.58.234
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Plif surgery was performed at l3-l5 with the myspine mc guide on (b)(6) 2025.The day after the surgery, ct scan was taken and it appeared that the entire guide had been placed tilted to the left (meaning that the trajectory of the screws are very different from the planning).No fitting issue with the guides was experienced during surgery.The patient is currently asymptomatic, and the surgeon is currently waiting for the bone fusion.Weak bone quality.
 
Additional Manufacturer Narrative
Batch review performed on 30 june 2025.Lot 2463010: (b)(4) items manufactured and released on 15/10/2024.Expiration date: 25/09/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other device involved: myspine 7.0723 myspine-mc drill guide l03 (k173472) lot 17218s: (b)(4) items manufactured and released on 02/052025.Expiration date: 2025/10/24.No anomalies found related to the problem.Patient match planning review: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.We have reproduced all guides with their bone model, in order to check the fitting again.We can confirm the stability and conformity of the guides.Clinical evaluation: a plif surgery at levels l3-l5 was performed utilizing patient-matched guides for screw positioning.According to the surgical report, the guide at the l3 level was positioned carefully.However, the postoperative ct revealed incorrect placement of both the left and right screws, which resulted out of the bone.Currently, the patient remains asymptomatic, and no decision regarding revision surgery has been made at this time.The analysis conducted by the patient-matched guide department revealed no procedural errors during the manufacturing or planning phases.Thus, it is reasonable to conclude that the event may be attributable to factors related to the intraoperative positioning of the guide, incomplete preparation of the bone for guide positioning, or anatomical changes in the bone structure that occurred in the interval between the preoperative ct scan and the actual surgery.While a definitive root cause could not be established, the investigation did not identify any deviations or anomalies in the device used, the planning protocol, or the manufacturing of the patient-specific guides.The incident is potentially attributable to intraoperative variables, such as suboptimal guide placement or bone preparation, or anatomical variations of the bone structure that may have arisen between the preoperative ct acquisition and the surgical procedure.

Brand Name
M.U.S.T. MIDLINE CORTICAL (MC) SCREW SYSTEM
Common Device Name
PEDICLE SCREW 03.58.234 MUST MC SCREW Ø5.5X40 CANNULATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22520976
Report Number3005180920-2025-00656
Device Sequence Number8633290
Product Code NKB
UDI-Device Identifier07630971293465
UDI-Public07630971293465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.58.234
Device Lot Number2463010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian